Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Where the continuous functions without unilateral derivatives are typical

Author: Jan Malý
Journal: Trans. Amer. Math. Soc. 283 (1984), 169-175
MSC: Primary 26A27
MathSciNet review: 735414
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An alternative proof of the existence of a Besicovitch function (i.e. a continuous function which has nowhere a unilateral derivative) is presented. The method consists in showing the residuality of Besicovitch functions in special subspaces of the Banach space of all continuous functions on $ [0,1]$ and yields Besicovitch functions with additional properties of Morse or Hölder type. A way how to obtain functions with a similar behavior on normed linear spaces is briefly mentioned.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 26A27

Retrieve articles in all journals with MSC: 26A27

Additional Information

PII: S 0002-9947(1984)0735414-9
Keywords: Besicovitch function, unilateral derivative, residual sets in function spaces
Article copyright: © Copyright 1984 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia